Hail, Elmore
- When
- May 4, 12:05 PM CST to 12:10 PM CST
- Where
- Elmore County, Millbrook
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.483, -86.367
Pea to dime size hail was observed just west of Millbrook.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 4, 9:35 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1035 AM CDT SAT MAY 04 2002 VISIBLE SATELLITE IMAGERY SHOWING A FEW BREAKS IN THE OVERCAST OVER NRN AL...BUT HARD TO DISCERN A NOTICEABLE CLEARING TREND. UPPER FLOW IS QUASI-ZONAL...AND DONT SEE ANYTHING TO SUGGEST SIGNIFICANT SUBSIDENCE (AND HENCE...CLEARING) LATER TODAY. WILL UPDATE SHORTLY AND GO A BIT MORE PESSIMISTIC ON THE CLOUDINESS ACRS NRN AL...WHILE SHADING TEMPS DOWNWARD SLIGHTLY. PROBABLY SAFE TO REMOVE POPS FROM BHM NWD GIVEN LACK OF LIFT AND STABILITY OF AIRMASS...BUT WILL NEED TO HOLD ONTO CHC POPS ACRS CNTL ZONES WHERE RADAR STILL DEPICTS SEVERAL CLUSTERS OF PCPN ATTM. REST OF FORECAST LOOKS OK. UPDATES OUT SHORTLY. 66 .BHM...NONE.
ALZ001>050-041500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 742 AM CDT SAT MAY 04 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A SLOWLY MOVING COLD FRONT IS SITUATED ACROSS CENTRAL ALABAMA THIS MORNING...FROM NEAR MERIDIAN MISSISSIPPI...TO SOUTH OF BIRMINGHAM... TO NEAR ANNISTON. SOUTH OF THE FRONT...THE ATMOSPHERE REMAINS WARM AND FAIRLY UNSTABLE. NORTH OF THE FRONT...COOLER AND MORE STABLE CONDITIONS PERSIST. ALONG AND JUST NORTH OF THE FRONT...ADDITIONAL LIGHTER RAINFALL WILL OCCUR THROUGH THE AFTERNOON HOURS. OVER THE TENNESSEE VALLEY...THE CHANCE FOR RAINFALL SHOULD BE VERY LOW THROUGH THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHERN HALF OF ALABAMA THROUGH THIS AFTERNOON. THIS INCLUDES MONTGOMERY...AUBURN...SELMA...AND TROY. A FEW STRONG THUNDERSTORMS COULD DEVELOP TO THE SOUTH OF THE FRONT THIS MORNING AND AFTERNOON. EVEN THOUGH SEVERE WEATHER IS NOT EXPECTED...EMERGENCY MANAGEMENT PERSONNEL ACROSS SOUTHERN ALABAMA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Pea to dime size hail was observed just west of Millbrook.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5295504.